Serotonin Syndrome Following Methylene Blue Administration for Vasoplegic Syndrome.
Hencken L, To L, Ly N, and Morgan JA. Serotonin syndrome following methylene blue administration for vasoplegic syndrome. J Card Surg 2016; 31(4):208-210.
Journal of cardiac surgery
Methylene blue (MB) has been used for additional blood pressure support in patients who develop severe, refractory vasoplegia; however, MB can induce serotonin syndrome, especially when used in conjunction with other serotonergic agents. We describe a case of serotonin syndrome in a patient who received MB for vasoplegic syndrome after left ventricular assist device implantation and discuss its presentation and management.
Medical Subject Headings
Citalopram; Drug Synergism; Female; Heart-Assist Devices; Humans; Methylene Blue; Middle Aged; Prosthesis Implantation; Serotonin Syndrome; Serotonin Uptake Inhibitors; Severity of Illness Index; Vasoplegia